Hypertension in an African American Man with Diabetes
A 54-year-old African American man with a history of type 2 DM, hypertension, and gout presents for diabetes follow-up. What’s the best therapy for his hypertension?
Elevated Triglycerides in a Woman with Type 2 Diabetes
What do current guidelines recommend as first-line treatment for patients like 51-year-old TK? Check out these options.
Medication Errors in Adults-Case #11: Nonadherence With Insulin
Remembering the role the patient can play in preventing medication errors is important. Here I focus on potential errors resulting from nonadherence with insulin.
Medication Errors in Adults-Case #10: Nonadherence
A greater focus on potential barriers may help prevent errors, increased costs, and poor patient outcomes.
Medication Errors in Adults-Case #9: Traditional Errors
No discussion of medication errors should exclude traditional medication-related problems, such as those associated with confused drug names.
Medication Errors in Adults-Case #8: Geriatric Patients
Rising medication use and polypharmacy, along with physiological changes in older patients, greatly increase their risk of medication-related problems and adverse events.
Medication Errors in Adults-Case #7: Pregnancy
A 34-year-old woman presents for follow-up of her type 2 diabetes mellitus and starts therapy with lisinopril. She thinks she also may be pregnant. What is the problem?
Medication Errors in Adults: Case #6: Insulin
Confusion about multiple insulin products; nonadherence to the prescribed regimen; the patient’s injection technique . . . here: a look at why errors occur when insulin is prescribed-and how to prevent them.
Medication Errors in Adults-Case #5: Renal Insufficiency
A 72-year-old woman presents to the ED with fatigue, weakness, and palpitations. Her potassium level is 6.1 mEq/L, with a serum creatinine level of 1.9 mg/dL. What is the problem?
Medication Errors in Adults-Case #4: Chemotherapy Drug Interactions
This case highlights medication errors that can result from drug interactions noted with the use of tamoxifen or other chemotherapeutic agents.
Medication Errors in Adults-Case #3: Duplicate Therapy
This case focuses on duplicate therapy resulting from the use of prescription medications, which can result in serious adverse effects.
Medication Errors in Adults-Case #2: Acetaminophen
Lortab is prescribed for a 58-year-old woman with low back pain that resulted from trauma. While at the pharmacy, she picked up a bottle of Tylenol® Cold. What is the problem?
Medication Errors in Adults-Case #1: Warfarin
This agent has a large number of drug-drug and drug-food interactions, and there is a need for increased INR monitoring.
2 Commerce Drive Cranbury, NJ 08512